Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 29, 2008, 3:46 AM CST for 39 counties in Alabama. It took effect at Jan 29, 2008, 1:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 3:46 AM CST (09:46 UTC)
- In effect from
- Jan 29, 2008, 1:00 PM CST
- Expired
- Jan 30, 2008, 2:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3117 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 290946 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 AM CST TUE JAN 29 2008 ...WIND AND LAKE WIND ADVISORIES IN EFFECT FROM 10 AM TUESDAY TO 2 AM WEDNESDAY... .BREEZY CONDITIONS EXPECTED ACROSS THE AREA TODAY AND INTO THE EVENING. WINDS WILL INCREASE FROM THE SOUTH...TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH...DURING THE AFTERNOON. THE COLD FRONT WILL APPROACH THE NORTHWEST AFTER 6 PM AND THEN QUICKLY PUSH THROUGH THE STATE. LOOK FOR THE WINDS TO BE STRONGEST JUST AHEAD AND ALONG THE FRONT AS IT SLIDES EAST...WITH WINDS SUSTAINED GREATER THAN 20 MPH AND GUSTS IN EXCESS OF 30 MPH. ALZ011>015-017>032-034-292215- /O.NEW.KBMX.WI.Y.0001.080129T1900Z-080130T0800Z/ /O.EXT.KBMX.LW.Y.0005.080129T1600Z-080129T1900Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...CENTREVILLE 346 AM CST TUE JAN 29 2008 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM CST WEDNESDAY. SOUTH WINDS AROUND 20 MPH...WITH GUSTS TO 30 MPH...ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE JUST AFTER SUNSET...TO AROUND MIDNIGHT. WINDS WILL SWITCH TO THE NORTHWEST WITH THE COLD FRONT PASSAGE...BEFORE DECREASING BY SUNRISE WEDNESDAY. WIND SPEEDS ARE GENERALLY STRONGER OVER THE OPEN WATER DUE TO LESS FRICTION...SO EXTREME CAUTION SHOULD BE EXERCISED IF BOATING TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ALZ033-035>050-292215- /O.EXT.KBMX.LW.Y.0005.080129T1600Z-080130T0800Z/ PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...MARION...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 346 AM CST TUE JAN 29 2008 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 2 AM CST WEDNESDAY... SOUTH WINDS AROUND 15 MPH...WITH GUSTS NEAR 25 MPH...ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE JUST AFTER SUNSET...TO AROUND MIDNIGHT. WINDS WILL SWITCH TO THE NORTHWEST WITH THE COLD FRONT PASSAGE...BEFORE DECREASING BY SUNRISE WEDNESDAY. WIND SPEEDS ARE GENERALLY STRONGER OVER THE OPEN WATER DUE TO LESS FRICTION...SO EXTREME CAUTION SHOULD BE EXERCISED IF BOATING THIS AFTERNOON AND EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
4 follow-up statements
000 WWUS74 KBMX 291925 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CST TUE JAN 29 2008 ...BRISK GUSTY WINDS EXPECTED AHEAD OF AN APPROACHING COLD FRONT... .BREEZY CONDITIONS EXPECTED ACROSS THE AREA TODAY AND INTO THE EVENING. SOUTH WINDS OF 15 TO 25 MPH WILL OCCUR AHEAD OF A COLD FRONT. WIND GUSTS UP TO 35 MPH ARE POSSIBLE ACROSS NORTH ALABAMA. THE COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA EARLY THIS EVENING...AND THEN QUICKLY PUSH THROUGH THE STATE OVERNIGHT. LOOK THE STRONGEST WINDS TO BE JUST AHEAD AND ALONG THE FRONT AS IT SLIDES EAST. ALZ011>015-017>032-034-300330- /O.EXP.KBMX.LW.Y.0005.000000T0000Z-080129T1900Z/ /O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...CENTREVILLE 125 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY... ...LAKE WIND ADVISORY HAS EXPIRED... SOUTH WINDS AROUND 20 MPH...WITH GUSTS TO 35 MPH...ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE FROM 4 PM UNTIL 10 PM. THE WINDS WILL SWITCH TO THE NORTHWEST WITH THE COLD FRONT PASSAGE...DECREASING TOWARDS SUNRISE WEDNESDAY. WIND SPEEDS ARE GENERALLY STRONGER OVER THE OPEN WATER DUE TO LESS FRICTION...SO EXTREME CAUTION SHOULD BE EXERCISED IF BOATING TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ ALZ033-035>050-300330- /O.CON.KBMX.LW.Y.0005.000000T0000Z-080130T0800Z/ PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...MARION...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 125 PM CST TUE JAN 29 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY... SOUTH WINDS OF 15 TO 25 MPH ARE EXPECTED OVER AREA LAKES AND WATERWAYS...SO EXTREME CAUTION SHOULD BE EXERCISED IF BOATING THIS AFTERNOON AND EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS74 KBMX 300102 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 702 PM CST TUE JAN 29 2008 ...BRISK GUSTY WINDS EXPECTED AHEAD AND BEHIND THE APPROACHING COLD FRONT... .BREEZY CONDITIONS EXPECTED ACROSS THE AREA TONIGHT. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR AHEAD OF A COLD FRONT. BEHIND THE FRONT...WINDS WILL BE 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS NORTH ALABAMA...GENERALLY NORTH OF INTERSTATE 20. SOUTH OF INTERSTATE 20...THE WINDS WILL SUSTAINED UP TO 25 MPH WITH GUSTS UP TO 40 MPH. THE COLD FRONT WILL QUICKLY PUSH THROUGH THE STATE OVERNIGHT. LOOK THE STRONGEST WINDS TO BE ALONG AND BEHIND THE FRONT. WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST AS THE OVERNIGHT HOURS PROGRESS. ALZ033-035>050-300800- /O.CAN.KBMX.LW.Y.0005.000000T0000Z-080130T0800Z/ /O.EXA.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/ PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...MARION...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 702 PM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CST WEDNESDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST WEDNESDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. STRONG WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED ALONG AND BEHIND THE COLD FRONT ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA. AHEAD OF THE FRONT WINDS WILL EXCEED 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ALZ011>015-017>032-034-300800- /O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...CENTREVILLE 702 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. STRONG WIND GUSTS OF UP TO 50 MPH CAN BE EXPECTED ALONG AND BEHIND THE COLD FRONT ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA. AHEAD OF THE FRONT WINDS WILL EXCEED 35 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ 16
000 WWUS74 KBMX 300223 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 823 PM CST TUE JAN 29 2008 ...BRISK GUSTY WINDS EXPECTED AHEAD AND BEHIND THE APPROACHING COLD FRONT... .BREEZY CONDITIONS EXPECTED ACROSS THE AREA TONIGHT. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR AHEAD OF A COLD FRONT. BEHIND THE FRONT...WINDS WILL BE 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS NORTH ALABAMA...GENERALLY NORTH OF INTERSTATE 20. SOUTH OF INTERSTATE 20...THE WINDS WILL SUSTAINED UP TO 25 MPH WITH GUSTS UP TO 40 MPH. THE COLD FRONT WILL QUICKLY PUSH THROUGH THE STATE OVERNIGHT. LOOK THE STRONGEST WINDS TO BE ALONG AND BEHIND THE FRONT. WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST AS THE OVERNIGHT HOURS PROGRESS. ALZ015-023-300800- /O.NEW.KBMX.HW.W.0001.080130T0223Z-080130T0400Z/ /O.EXT.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/ WALKER-TUSCALOOSA- INCLUDING THE CITIES OF...JASPER...TUSCALOOSA 823 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM CST WEDNESDAY. STRONG WIND GUSTS OF UP TO 60 MPH CAN BE EXPECTED ALONG AND BEHIND THE COLD FRONT ACROSS WALKER AND TUSCALOOSA COUNTIES AS IT PASSES THROUGH THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ALZ011>014-017>022-024>032-034-300800- /O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/ MARION-LAMAR-FAYETTE-WINSTON-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...ONEONTA...GADSDEN...ANNISTON... CENTRE...HEFLIN...CARROLLTON...BIRMINGHAM...HOOVER...COLUMBIANA... PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...CENTREVILLE 823 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. STRONG WIND GUSTS OF UP TO 50 MPH CAN BE EXPECTED ALONG AND BEHIND THE COLD FRONT ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA. AHEAD OF THE FRONT WINDS WILL EXCEED 35 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ ALZ033-035>050-300800- /O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/ PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...MARION...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 823 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. STRONG WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED ALONG AND BEHIND THE COLD FRONT ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA. AHEAD OF THE FRONT WINDS WILL EXCEED 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KBMX 300433 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1033 PM CST TUE JAN 29 2008 ...BRISK GUSTY WINDS EXPECTED AHEAD AND BEHIND THE APPROACHING COLD FRONT... .BREEZY CONDITIONS EXPECTED ACROSS THE AREA TONIGHT. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR AHEAD OF A COLD FRONT. BEHIND THE FRONT...WINDS WILL BE 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS NORTH ALABAMA...GENERALLY NORTH OF INTERSTATE 20. SOUTH OF INTERSTATE 20...THE WINDS WILL SUSTAINED UP TO 25 MPH WITH GUSTS UP TO 40 MPH. THE COLD FRONT WILL QUICKLY PUSH THROUGH THE STATE OVERNIGHT. LOOK THE STRONGEST WINDS TO BE ALONG AND BEHIND THE FRONT. WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST AS THE OVERNIGHT HOURS PROGRESS. ALZ011>015-017>032-034-300800- /O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...CENTREVILLE 1033 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. STRONG WIND GUSTS OF UP TO 50 MPH CAN BE EXPECTED ALONG AND BEHIND THE COLD FRONT ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA. AHEAD OF THE FRONT WINDS WILL EXCEED 35 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ ALZ033-035>050-300800- /O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/ PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...MARION...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 1033 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. STRONG WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED ALONG AND BEHIND THE COLD FRONT ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA. AHEAD OF THE FRONT WINDS WILL EXCEED 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:40 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 28, 11:40 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 PM CST MON JAN 28 2008 .UPDATE...06Z AVIATION DISCUSSION. && .DISCUSSION...TONIGHT THROUGH TUESDAY NIGHT. CONDITIONS WILL BEGIN TO DETERIORATE A LITTLE MORE OVER THE NEXT SEVERAL HOURS AS CLOUDS CONTINUE TO THICKEN ACROSS THE NORTHWEST AS A COLD FRONT BEGINS TO APPROACH THE AREA. AHEAD OF THE FRONT... AT THIS POINT NO CHANGE IN TIMING OF THE THE OVERALL PATTERN IN THE FORECAST. RAIN WILL BEGIN TO MOVE IN OVERNIGHT TONIGHT...MAINLY AFTER 4 AM... FROM THE WEST. LOOK FOR THE HEAVIER RAIN AND THUNDERSTORMS TO MOVE IN DURING THE AFTERNOON. THERE IS A SLIGHT CHANCE THAT STRONG OR EVEN SEVERE THUNDERSTORMS COULD OCCUR AHEAD OF THE FRONT.... ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN AREA OF CONCERN FOR THE THREAT OF SEVERE STORMS IS ROUGHLY ALONG AND NORTHWEST OF A LINE FROM LIVINGSTON...TO COKER...AND JASPER. ANOTHER CONCERN WITH THIS SYSTEM...WILL BE THE BREEZY SOUTHERLY WINDS THAT WILL DEVELOP OUT AHEAD OF THE FRONT. THE WINDS WILL INCREASE FROM THE SOUTH...TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH...DURING THE AFTERNOON. THE COLD FRONT WILL APPROACH THE NORTHWEST AFTER 6 PM AND THEN QUICKLY PUSH THROUGH THE STATE. LOOK FOR THE WINDS TO BE STRONGEST JUST AHEAD AND ALONG THE FRONT AS IT SLIDES EAST...WITH WINDS SUSTAINED GREATER THAN 20 MPH AND GUSTS IN EXCESS OF 30 MPH. 16 && .AVIATION...06Z TAF DISCUSSION. BUSY TAFS NEXT 24 HOURS...PLENTY OF CHALLENGES. FIRST OFF WILL BE DEVELOPMENT OF STRATUS DECK MODELS ARE INSISTING ON...AND HAVE TO AGREE. INCREDIBLE L/L MOISTURE TRANSPORT SHOULD RESULT IN WIDESPREAD MVFR CEILINGS BY MORNING. SOME HINTS THAT VFR CIGS ARE POSSIBLE IN MET/FWC...BUT WILL ONLY BITE AT TCL...WHICH SHOULD BE IN THE DEEPER MOISTURE. WITH SURGING MOISTURE AND INCREASING WINDS JUST OFF THE DECK...LLWS IS OF SOME CONCERN...BUT WILL LEAVE OUT OF TAFS FOR NOW. INCREASING PRESSURE GRADIENT DURING THE DAY SHOULD BRING STOUT AND GUSTY SOUTHERLY WINDS...WHICH MAY CAUSE SOME CROSSWIND PROBLEMS AND TOUGH RUNWAY CHOICES AT E/W RUNWAYS. LARGELY EXPECT MVFR CONDITIONS UNTIL THE RAIN MOVES IN...ALTHOUGH MGM/TOI/ANB MAY BREAK OUT TO VFR DURING THE DAY. RAIN/SHOWER ONSET AND FROPA LOOKS JUST A TAD SLOWER...WILL HOLD OFF ON PRECIP AT TCL UNTIL 18Z...BHM AND EET AT 20Z...ANB AT 22Z...AND MGM/TOI UNTIL AFTER 00Z. STRONG TO SEVERE TSTMS POSSIBLE MAY CAUSE TYPICAL TEMPO RESTRICTIONS...WITH STRONG TSTM WINDS OF MOST CONCERN...BUT HELD ANY TEMPO CONDITIONS OUT OF TAFS RIGHT NOW FOR BREVITY SAKE. JD/81 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IS IN EFFECT FROM 12 PM TUESDAY UNTIL 2 AM WEDNESDAY FOR ALL ZONES. &&
Hazardous weather outlook, Jan 28, 8:41 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 841 PM CST MON JAN 28 2008 ALZ011>015-017>050-300241- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 841 PM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE AREA. AT THIS TIME...STRONG DAMAGING WINDS ARE THE MAIN THREAT... PRIMARILY BETWEEN 2 PM AND 8 PM. THE MAIN AREA OF CONCERN FOR THE THREAT OF SEVERE STORMS IS ROUGHLY ALONG AND NORTHWEST OF A LINE FROM LIVINGSTON...TO COKER...AND JASPER. ALSO ON TUESDAY...SOUTHERLY WINDS ARE EXPECTED TO INCREASE... BECOMING STRONG AND GUSTY DURING THE AFTERNOON AHEAD OF THE COLD FRONT...THEN SWING AROUND TO THE NORTHWEST IMMEDIATELY BEHIND THE FRONT. WIND SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. A LAKE WIND ADVISORY HAS ALREADY BEEN ISSUED...BUT MAY NEED TO BE UPGRADED TO A WIND ADVISORY IF THE WINDS ARE ANY STRONGER THAN CURRENTLY FORECAST. LATER IN THE WEEK...STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF CENTRAL ALABAMA THURSDAY EVENING THROUGH FRIDAY MORNING. THERE ARE STILL MANY UNCERTAINTIES WITH THE SYSTEM... AND THE TIMING AND STRENGTH OF THIS SYSTEM WILL LIKELY REQUIRE ADJUSTMENT THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED DUE TO THE THREAT OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...AND AGAIN THURSDAY NIGHT INTO FRIDAY. JD/81
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 8:22 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 23 hr |
| Jan 29, 3:19 PM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
| Jan 29, 4:26 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.